Advanced

Asymptotic distributions in random graphs with applications to social networks

Nowicki, Krzysztof LU (1991) In Statistica Neerlandica 45(3). p.295-325
Abstract
Various kinds of subgraph counts have been proposed as important statistics in the social sciences: for instance, in connection with studies of the structural properties of social networks. Since the empirical structure in question often involves an element of randomness, subgraph counts are random variables and, consequently, we need to describe their probabilistic properties. In this paper we give a survey of results dealing with the asymptotic distributions of general subgraph counts for a number of standard graph distributions. Although we do not include proofs for all the results, we illustrate the methodology used through studies of asymptotic behaviour for certain subgraph counts.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
orthogonal projection, uniform graphs, Bernoulli graphs, subgraph counts, induced subgraph counts
in
Statistica Neerlandica
volume
45
issue
3
pages
295 - 325
publisher
John Wiley & Sons
external identifiers
  • scopus:84994997484
ISSN
0039-0402
DOI
10.1111/j.1467-9574.1991.tb01311.x
language
English
LU publication?
yes
id
6d81e135-e1b4-4dcc-8b2e-3bfcb832a90d (old id 1781988)
date added to LUP
2011-02-03 17:12:46
date last changed
2017-01-01 07:09:50
@article{6d81e135-e1b4-4dcc-8b2e-3bfcb832a90d,
  abstract     = {Various kinds of subgraph counts have been proposed as important statistics in the social sciences: for instance, in connection with studies of the structural properties of social networks. Since the empirical structure in question often involves an element of randomness, subgraph counts are random variables and, consequently, we need to describe their probabilistic properties. In this paper we give a survey of results dealing with the asymptotic distributions of general subgraph counts for a number of standard graph distributions. Although we do not include proofs for all the results, we illustrate the methodology used through studies of asymptotic behaviour for certain subgraph counts.},
  author       = {Nowicki, Krzysztof},
  issn         = {0039-0402},
  keyword      = {orthogonal projection,uniform graphs,Bernoulli graphs,subgraph counts,induced subgraph counts},
  language     = {eng},
  number       = {3},
  pages        = {295--325},
  publisher    = {John Wiley & Sons},
  series       = {Statistica Neerlandica},
  title        = {Asymptotic distributions in random graphs with applications to social networks},
  url          = {http://dx.doi.org/10.1111/j.1467-9574.1991.tb01311.x},
  volume       = {45},
  year         = {1991},
}